All Journal Entries Journals
Previous | Next

Tendinitis due to anti-inflammatory medications

Aug 12, 2008 - 0 comments
Tags:

anti-inflammatory

,

dehydration

,

hypoglycemia

,

medication side effects



Hypothesis:  Any medication with anti-inflammatory properties may enhance the possibility of tendinitis.

Anecdotal evidence: When I take any drug which has anti-inflammatory properties, it affects the tendons of my feet just when I get out of bed in the morning (when I'm most likely to be dehydrated, from lack of drinking overnight).  The effect is mitigated when I rotate my feet prior to putting my body's weight on them ...

I've noticed this routinely while on fluid restrictions due to ESRD & dialysis, Bactrim SS use (prophylactsis for PCP), lipitor at HS (5mg QD), fluoroquinolone use for sinusitis or pneumonia, azithromycin (250mg QD for prophylactsis of OB).  

Alternate hypothesis: Any medication or ANYTHING causing dehydration will enhance the possibility of tendinitis.

Anecdotal evidence:  My personal history of CF requires many medications, having many side effects.  It's difficult to hydrate sufficiently.  Diagnosis of ESRD, subsequent dialysis with concomitant fluid restrictions & sweating from hypoglycemic episodes ... all create dehydration, more noticeable in AM after sleeping.  All have a personal tendency (No pun 'intended') to create temporary AM 'cracking' in tendon if I put wt on one foot or another without first rotating each foot slowly.  Plantar fasciitis is the result of continued dehydration & the 'cracking' is accompanied by pain.

I think the process of fighting inflammation requiring fluid from the body.  Many (most?) of us do not drink enough fluid.  The body's wonderful fdbk system senses both the total volume of fluid & the viscosity of the blood ... by the time we feel thirsty, we have some degree of dehydration.



Post a Comment